Alert archive / New Mexico / Wind Advisories in 2014

Wind Advisory 20, NWS Midland/Odessa, TX

December 13, 2014Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this wind advisory at Dec 13, 2014, 1:30 PM MST for Eddy County, Lea County, New Mexico. It took effect at Dec 14, 2014, 3:40 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2014, 1:30 PM MST (20:30 UTC)
In effect from
Dec 14, 2014, 3:40 AM MST
Expired
Dec 14, 2014, 5:00 PM MST
In force
13 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Lea County, NM

The radar

The Midland/Odessa radar (KMAF), 175 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

548 
WWUS74 KMAF 132030
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CST SAT DEC 13 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR
THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...

.AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION 
SUNDAY...RESULTING IN INCREASED WIND SPEEDS IN THE GUADALUPE
MOUNTAINS AND ON THE ADJACENT PLAINS SUNDAY AFTERNOON.  THIS
ACTIVITY WILL DIMINISH DURING THE EVENING AS THE TROUGH MOVES OFF
TO THE EAST.

NMZ027-TXZ258-141300-
/O.UPG.KMAF.HW.A.0021.141214T1800Z-141215T0000Z/
/O.NEW.KMAF.HW.W.0034.141214T1800Z-141215T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
130 PM MST SAT DEC 13 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY...

* EVENT...HIGH WINDS.

* TIMING...11 AM TO 5 PM MST SUNDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS ARE
  EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING CONDITIONS.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
  VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-141300-
/O.NEW.KMAF.WI.Y.0020.141214T1800Z-141215T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
230 PM CST SAT DEC 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY.  

* EVENT...STRONG WINDS.

* TIMING...NOON TO 6 PM CST SUNDAY.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
  WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
4 follow-up statements
862 
WWUS74 KMAF 132035 CCA
NPWMAF

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
233 PM CST SAT DEC 13 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY FOR
THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR VAN
HORN AND THE HIGHWAY 54 CORRIDOR...

.AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION 
SUNDAY...RESULTING IN INCREASED WIND SPEEDS IN THE GUADALUPE
MOUNTAINS AND ON THE ADJACENT PLAINS SUNDAY AFTERNOON.  THIS
ACTIVITY WILL DIMINISH DURING THE EVENING AS THE TROUGH MOVES OFF
TO THE EAST.

NMZ027-TXZ258-141315-
/O.UPG.KMAF.HW.A.0021.141214T1800Z-141215T0000Z/
/O.NEW.KMAF.HW.W.0034.141214T1800Z-141215T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
133 PM MST SAT DEC 13 2014

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY...

* EVENT...HIGH WINDS.

* TIMING...11 AM TO 5 PM MST SUNDAY.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS ARE
  EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING CONDITIONS.
  AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
  TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
  VICINITY OF THE GUADALUPE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ057-141315-
/O.COR.KMAF.WI.Y.0020.141214T1800Z-141215T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
233 PM CST SAT DEC 13 2014

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY.  

* EVENT...STRONG WINDS.

* TIMING...NOON TO 6 PM CST SUNDAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER OBJECTS
  WHICH COULD BE BLOWN ABOUT BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
584 
WWUS74 KMAF 140955
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
355 AM CST SUN DEC 14 2014

...HIGH WIND WARNING IN EFFECT TODAY FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE VAN HORN/HWY 54
CORRIDOR AND MOST OF SOUTHEAST NEW MEXICO...

.A STRONG UPPER LEVEL TROUGH WILL SWING ACROSS THE AREA TODAY. AS IT
DOES FAST WINDS ROUNDING THE BASE OF THE TROUGH WILL SWEEP OVER
THE REGION PRODUCING HIGH WINDS ACROSS THE GUADALUPE MOUNTAINS.
STRONG WIND WILL ALSO SPILL ONTO THE ADJACENT PLAINS THIS AFTERNOON.
WIND SPEEDS WILL DECREASE DURING THE EVENING AS THE THE TROUGH
MOVES OFF TO THE EAST.

NMZ027-TXZ258-142200-
/O.EXT.KMAF.HW.W.0034.141214T1600Z-141215T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
255 AM MST SUN DEC 14 2014

...HIGH WIND WARNING NOW IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
MST THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...TODAY INTO EARLY EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS 
  ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-142200-
/O.EXA.KMAF.WI.Y.0020.141214T1800Z-141215T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON
255 AM MST SUN DEC 14 2014

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* EVENT...STRONG WINDS.

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

TXZ057-142200-
/O.CON.KMAF.WI.Y.0020.141214T1800Z-141215T0000Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITY OF...VAN HORN
355 AM CST SUN DEC 14 2014

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...

* EVENT...STRONG WINDS.

* TIMING...THIS AFTERNOON.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
252 
WWUS74 KMAF 141040
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CST SUN DEC 14 2014

...HIGH WIND WARNING IN EFFECT TODAY FOR THE GUADALUPE
MOUNTAINS...

...WIND ADVISORY IN EFFECT TODAY FOR THE VAN HORN/HWY 54 CORRIDOR
AND MOST OF SOUTHEAST NEW MEXICO...

.A STRONG UPPER LEVEL TROUGH WILL SWING ACROSS THE AREA TODAY. AS
IT DOES FAST WINDS ROUNDING THE BASE OF THE TROUGH WILL SWEEP
OVER THE REGION PRODUCING HIGH WINDS ACROSS THE GUADALUPE
MOUNTAINS. STRONG WIND WILL ALSO SPILL ONTO THE ADJACENT PLAINS.
WIND SPEEDS WILL DECREASE DURING THE EVENING AS THE THE TROUGH
MOVES OFF TO THE EAST.

NMZ027-TXZ258-142200-
/O.EXT.KMAF.HW.W.0034.141214T1040Z-141215T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
340 AM MST SUN DEC 14 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* EVENT...HIGH WINDS.

* TIMING...TODAY INTO EARLY EVENING.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS 
  ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-142200-
/O.EXT.KMAF.WI.Y.0020.141214T1040Z-141215T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN
440 AM CST SUN DEC 14 2014 /340 AM MST SUN DEC 14 2014/

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...TODAY.

* WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$
772 
WWUS74 KMAF 142045
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
245 PM CST SUN DEC 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR THE GUADALUPE MOUNTAINS...

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING FOR VAN HORN AND THE HIGHWAY 54 CORRIDOR...AND MOST OF
SOUTHEAST NEW MEXICO...

.A STRONG UPPER LEVEL STORM SYSTEM PASSING NORTH OF THE REGION
THIS AFTERNOON HAS RESULTED IN STRONG WINDS THROUGH THE GUADALUPE
MOUNTAINS AND ONTO THE ADJACENT PLAINS. WINDS WILL DECREASE THIS
EVENING AS THE STORM SYSTEM CONTINUES MOVING OFF TO THE EAST.

NMZ027-TXZ258-150200-
/O.CON.KMAF.HW.W.0034.000000T0000Z-141215T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
145 PM MST SUN DEC 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

* EVENT...HIGH WINDS.

* TIMING...UNTIL 7 PM MST THIS EVENING.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH.

* IMPACTS...STRONG CROSSWINDS ON NORTH TO SOUTH ORIENTED ROADS 
  ARE EXPECTED AND WILL PRODUCE VERY DIFFICULT DRIVING 
  CONDITIONS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT 
  EXTREME TURBULENCE...OR STRONG DOWNWARD AIRFLOWS...IF FLYING 
  IN THE VICINITY OF THE GUADALUPE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ028-029-033-TXZ057-150000-
/O.CON.KMAF.WI.Y.0020.000000T0000Z-141215T0000Z/
EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...VAN HORN
245 PM CST SUN DEC 14 2014 /145 PM MST SUN DEC 14 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* EVENT...STRONG WINDS.

* TIMING...UNTIL 6 PM CST /5 PM MST/ THIS EVENING.

* WINDS...SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO AROUND 50
  MPH.

* IMPACTS...SECURE LAWN FURNITURE...GARBAGE CANS...OR OTHER 
  OBJECTS WHICH COULD BE BLOWN ABOUT BY THE WIND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.  WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.  USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 10:58 AM MST, 2 hours 32 minutes earlier.

Area forecast discussion, Dec 13, 10:58 AM MST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1158 AM CST Sat Dec 13 2014

.DISCUSSION...

Please see the 18Z aviation discussion below.

&&

.AVIATION...

Flight conditions have improved to MVFR/VFR for all TAF sites
except for KHOB and KCNM today, with those sites expected to
improve to VFR within the first hour or so of the forecast period.
VFR conditions are then expected to prevail until late this
evening, when low ceilings and fog will once again settle in,
mainly affecting KMAF, KINK, and KHOB. A strong front approaching
from the west will move through the region overnight tonight and
early Sunday, and while -SHRA/-TSRA is possible mainly after
midnight, uncertainties in coverage preclude mention in current
TAFs. VFR conditions will once again prevail after the front
passes, though strong, gusty west winds in the wake of a front on
Sunday are a concern. Gusts of 30-35KT in the current TAFs are
likely too conservative, but still a good starting point for the
last few hours of the forecast period.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from Sunday morning through Sunday afternoon FOR
     THE FOLLOWING ZONES... Guadalupe Mountains of Eddy County.

TX...HIGH WIND WATCH from Sunday morning through Sunday afternoon FOR
     THE FOLLOWING ZONES... Guadalupe Mountains.

&&

84

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Dec 13, 3:54 AM MST, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CST SAT DEC 13 2014

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-141100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
454 AM CST SAT DEC 13 2014 /354 AM MST SAT DEC 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG IS EXPECTED THROUGH LATE MORNING...ESPECIALLY ACROSS
SOUTHEAST NEW MEXICO AND THE PECOS RIVER VALLEY.  VISIBILITIES MAY
GET DOWN TO 1/2 OF A MILE IN PLACES AT TIMES...ALTHOUGH ISOLATED
AREAS OF LOWER VISIBILITIES WILL BE POSSIBLE.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...MAINLY ALONG
AND NORTH OF INTERSTATE 10.  ANY STORMS THAT DO DEVELOP WILL BE
ACCOMPANIED BY FREQUENT LIGHTNING...SMALL HAIL...GUSTY WINDS...AND
BRIEF...HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION
SUNDAY...AND RESULT IN WINDY CONDITIONS ACROSS WEST TEXAS AND
SOUTHEAST NEW MEXICO SUNDAY AFTERNOON.  A HIGH WIND WATCH IS IN
EFFECT FOR THE GUADALUPE MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 4:09 AM MSTHigh Wind WatchMAFEddy9 hr
Dec 13, 1:33 PM MSTHigh Wind WarningMAFEddy29 hr

Nearby

Wind Advisories in New Mexico, 2014Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.